Format

Send to

Choose Destination
Pediatr Emerg Care. 2000 Feb;16(1):39-41.

Central nervous system manifestations of an ibuprofen overdose reversed by naloxone.

Author information

1
Department of Child Health, University of Missouri-Hospital and Clinics, Columbia 65212, USA. rbeasley99@yahoo.com

Abstract

Ibuprofen overdose is usually characterized by GI upset, dizziness, and mild sedation. On rare occasions, severe complications such as respiratory failure, metabolic acidosis, renal failure, coma, and death have been reported in both adults and children. Presently, treatment of acute ibuprofen intoxication with complications requires supportive therapy until the symptoms resolve over 24 to 48 hours. We report the case of an 11-month-old female infant with a depressed level of consciousness after ingestion of ibuprofen whose mental status markedly improved with administration of naloxone.

PMID:
10698143
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wolters Kluwer
Loading ...
Support Center